MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR4A-TRL-A0, FR4A-TRL-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Pain (1994)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other adverse events issues questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, migration, and requiring medical intervention to prevent serious injury or death have been ruled out as potential causes of the reported issue.The pain experienced by the patient was related to a prior injury to l5-s1, and she complained that the pain medication the doctor prescribed was not working.The medication had been changed, and the physician believes the patient might have experienced withdrawal side effects.The stimulator is used to treat pain.The cause of the reported pain is due a herniated disc (l5-s1).The cause of the itching is unknown.Therefore, conclusion has been selected as no problem/fault found, as the device could not be attributed to the cause of the reported incident.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in other adverse events issues.Other adverse events issues rates remain acceptably low; thus, capa is not required.Other adverse events issues rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported an itching reaction during their trial and asked to have the leads removed early.They were given cortisone cream to treat the area.The patient was also complaining of severe right sided pain in their back and leg, which the doctor said was related to their l5-s1 herniated disc.An explant procedure was performed on (b)(6) 2023.The patient is no longer itching and there was no infection present.
 
Additional Manufacturer Narrative
The other adverse events issues questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location and migration have been ruled out as potential causes of the reported issue.The pain experienced by the patient was related to a prior injury to l5-s1, and she complained that the pain medication the doctor prescribed was not working.The medication had been changed, and the physician believes the patient might have experienced withdrawal side effects.The stimulator is used to treat pain.The cause of the reported pain is due a herniated disc (l5-s1).The cause of the itching is due to the patient experiencing withdrawal side effects.Therefore, conclusion has been selected as no problem/fault found, as the device could not be attributed to the cause of the reported incident.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in other adverse events issues.Other adverse events issues rates remain acceptably low; thus, capa is not required.Other adverse events issues rates will continue to be tracked and trended.Updated per fda capa-2023-0013 correction 2.
 
Event or Problem Description

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key16501598
Report Number3010676138-2023-00024
Device Sequence Number6129289
Product Code GZF
UDI-Device Identifier00818225020716
UDI-Public(01)00818225020716(17)240701(01)00818225020709(17)240901(21)2B16244-26
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2024
Device Model NumberFR4A-TRL-A0, FR4A-TRL-B0
Device Lot NumberSWO220708, SWO220920
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown